| Model Number |
VNMF3125C173TU |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
09/20/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
A valiant navion stent graft (b)(6) was implanted in a endovascular treatment of a type a aortic dissection on the (b)(6) 2020.A hemi arch repair was also performed.Four more valiant navion stent grafts (b)(6) were implanted 2 months later for the treatment of a type a aortic dissection with distal extension and a symptomatic distal thoracic aortic aneurysm.During the second procedure, an aortography and intraoperative vascular ultrasound revealed a well positioned previous tvar in the true lumen covering the orifice of the left subclavian artery, which was coiled previously.A type i endoleak with false lumen measuring 31 x 34mm was also noted.Using a non mdt sheath, the 37 x 31 x 207mm valiant navion was deployed firstly in the true lumen followed by the 31 x 25 x 173mm stent graft which was extended down to the celiac artery.Subsequently, intravascular ultrasound showed excellent placement of the stent grafts with widely opened celiac artery.Completion angiogram revealed good flow in the true lumen.There was still flow and proximal leak observed at the level of the proximal descending thoracic aorta.Therefore, the false lumen was stented with a 34 x 28 x 207mm stent graft followed by a 31 x 31 x 182mm stent graft just above the level of the renal arteries.The left renal artery was being supplied by the false lumen.Completion aortography showed no flow into the large aneurysmal sac and thoracic aorta and there was good flow in both the true and false lumen.The procedure was concluded and it was decided not to proceed with a second stage total arch placed due to the satisfactory result achieved.It was reported that ct imaging was performed on the (b)(6)2022.Corelab have reviewed this imaging and identified a fracture on ring 8 of the stent graft with serial number (b)(6).No endoleak was noted.No stent ring enlargement or migration were noted.The maximum aortic diameter was noted as 111.0mm.False lumen entry tears proximal to the treated segments.No cause was reported.No additional clinical sequalae were provided and the patient will be monitored.